Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 3, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Mar 1, 2018, 5:44 PM EST for 4 counties in North Carolina. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2018, 5:44 PM EST (22:44 UTC)
- Expired
- Mar 1, 2018, 6:30 PM EST
- In force
- 46 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, Pender County, NC
The radar
The Wilmington radar (KLTX), 50 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 5:48 PM EST | TSTM WND DMG | 5 E Clarendon, NC | A TREE WAS REPORTED DOWN NEAR THE HIGH SCHOOL ON JAMES B WHITE HWY. THE TIME WAS ESTIMATED BASED ON RADAR DATA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
286
WUUS52 KILM 012244
SVRILM
NCC017-019-047-141-012330-
/O.NEW.KILM.SV.W.0003.180301T2244Z-180301T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington NC
544 PM EST THU MAR 1 2018
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Western Pender County in southeastern North Carolina...
Central Bladen County in southeastern North Carolina...
Brunswick County in southeastern North Carolina...
Columbus County in southeastern North Carolina...
* Until 630 PM EST
* At 543 PM EST, severe thunderstorms were located along a line
extending from 7 miles east of Ammon to near Elizabethtown,
Clarkton, Whiteville and Green Sea, moving east at 50 to 55 mph.
This line of storms has a history of producing wind damage.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect downed trees and power lines in those areas that
receive the highest winds.
* Locations impacted include...
Whiteville, Burgaw, Shallotte, Elizabethtown, Rowan, Lake
Waccamaw, Atkinson, Kelly, Bolton, Makatoka, Hallsboro, Long
Creek, Exum, Longwood and Currie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building. Stay indoors until the line of storms has passed.
&&
LAT...LON 3475 7839 3470 7837 3467 7832 3461 7831
3455 7825 3472 7811 3472 7779 3434 7800
3433 7803 3432 7801 3391 7816 3391 7835
3398 7870 3401 7873 3409 7883 3486 7850
TIME...MOT...LOC 2240Z 270DEG 52KT 3483 7846 3439 7867 3423 7879 3408
7902
HAIL...<.75IN
WIND...60MPH
$$
SRP2 follow-up statements
832
WWUS52 KILM 012312
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
612 PM EST THU MAR 1 2018
NCC017-019-047-141-012330-
/O.CON.KILM.SV.W.0003.000000T0000Z-180301T2330Z/
Pender NC-Bladen NC-Brunswick NC-Columbus NC-
612 PM EST THU MAR 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EST
FOR WESTERN PENDER...SOUTHEASTERN BLADEN...BRUNSWICK AND EASTERN
COLUMBUS COUNTIES...
At 612 PM EST, strong to severe thunderstorms were located along a
line extending from near Atkinson, Delco, and Pireway, moving east
at 50 55 mph. Although this line has shown some weakening, a few
locations in the warned area may still receive a wind gust to 60
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Some downed trees and power lines possible.
Locations impacted include...
Burgaw, Shallotte, Lake Waccamaw, Penderlea, Makatoka, Long Creek,
Exum, Longwood, Currie, Winnabow, and Rooks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building. Remain indoors until the storms have passed.
&&
LAT...LON 3455 7825 3472 7811 3472 7779 3434 7800
3433 7803 3432 7801 3391 7816 3391 7835
3398 7870 3403 7874
TIME...MOT...LOC 2307Z 272DEG 48KT 3482 7805 3438 7827 3422 7839 3407
7862
HAIL...<.75IN
WIND...60MPH
$$
SRP050
WWUS52 KILM 012329
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
629 PM EST THU MAR 1 2018
NCC017-019-047-141-012337-
/O.EXP.KILM.SV.W.0003.000000T0000Z-180301T2330Z/
Pender NC-Bladen NC-Brunswick NC-Columbus NC-
629 PM EST THU MAR 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN PENDER...SOUTHEASTERN
BLADEN...BRUNSWICK AND EASTERN COLUMBUS COUNTIES WILL EXPIRE AT 630
PM EST...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty
winds to 40 mph are still possible as the storms move off toward the
east and exit the coast.
LAT...LON 3455 7825 3472 7811 3472 7779 3434 7800
3433 7803 3432 7801 3391 7816 3391 7835
3398 7870 3403 7874
TIME...MOT...LOC 2327Z 270DEG 52KT 3482 7772 3438 7794 3422 7806 3407
7829
$$
SRPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 3:00 PM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Mar 1, 3:00 PM EST, 2 hours 44 minutes before
Area Forecast Discussion...corrected
National Weather Service
Wilmington NC 300 PM EST Thu Mar 1 2018
.SYNOPSIS...
A strong cold front will move west to east across the area later
this afternoon, and off the coast tonight. Seasonable temperatures,
drier conditions, and strong gusty winds will follow the front
Friday. Much cooler temperatures are expected this weekend and into
early next week, with highs and lows dipping below normal. Another
cold front will result in another chance of rain by Tuesday,
followed by another round of cooler weather Wednesday and Thursday.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 3 PM Thursday...Showers were redeveloping along and just to
the south of a warm front, from N of UDG and LBT to ILM. Showers and
a few thunderstorms associated with an approaching cold front were
encroaching from the W and will be moving into and through the
forecast area late this afternoon and eve. A low level jet of 50 kt
will still be in place as these showers move through and so there is
a non-zero risk that an isolated strong to damaging wind gust may
occur with the strongest showers. Winds were already gusting up to
30 or so mph this afternoon and it will remain breezy into this eve.
Shear values remain high which is conducive for severe weather.
However, instability and lapse rates will be weak. SPC has included
much of the area in a marginal risk for severe weather into this
eve. Will show likely to categorical POPs as this organized
convection moves across the area. A pre-frontal trough should exit
offshore this eve, ending the shower risk. A cold front will follow
overnight. Winds will shift to NW behind the front and much drier
air will move into the eastern Carolinas as skies quickly clear late
tonight.
Fri should be a windy day with wind speeds commonly in the 20 to 30
mph range with gusts of 30 to 40 mph. The highest winds are expected
across southeast North Carolina and especially near and along
coastal North Carolina. Thus, we have issued a Wind Advisory from
mid morning and through the afternoon for the North Carolina portion
of our CWA. As dewpoints drop mostly to the mid and upper 20s Fri
afternoon, minimum relative humidity values will reach near
critically low levels. After collaborating with Forestry, it was
decided that no fire weather products would be required for Fri
given fuel moisture values will be above threshold due to recent and
expected rainfall.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 3 PM Thursday...Potent stacked low pressure off the Mid-
Atlantic coast will slowly drift eastward through the short term
period as a mid/upper ridge amplifies across the plains and MS
valley. Enough of a pressure gradient will prevent decoupling Friday
night, while mixing will support another spat of gusty winds during
Saturday (though not as strong as Friday). The dry conditions will
continue as well along with below normal temperatures through the
period. A surface ridge axis will slowly approach from the west
Saturday night.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
As of 3 PM Thursday...A surface ridge will continue to push west to
east across the area Sunday before passing overhead late Monday.
Rain chances will increase by Tuesday as another area of low
pressure and a cold front move through. The low is progged to be
positioned far off the Mid-Atlantic coast by Thursday morning thus a
prolonged rain event is not expected. Too far out in time to be
certain but will need to monitor the potential for strong
thunderstorms, especially if a spoke can rotate across the area in a
negatively tilted fashion. Otherwise, a period of below normal
temperatures can be expected with a blip of warmer weather in return
flow Tue, followed by cooler weather again Wed-Thu time frame.
&&
.AVIATION /17Z THURSDAY THROUGH MONDAY/...
As of 18Z...Terminals are currently borderline MVFR/VFR. This will
remain so for much of the afternoon. A band of precipitation
associated with a cold front will move across the terminals from
west to east late this afternoon and early evening. Have adjusted
current TAFs for timing. Have continued tempo MVFR although brief
IFR vsbys possible. Could get 35 kt gusts from showers. Winds shift
to the west with VFR mid-late evening and overnight. After 14z winds
increase with gusts to 25-30 kts under VFR conditions.
Extended Outlook...VFR/strong winds through Tuesday.
&&
.MARINE...
NEAR TERM /THROUGH FRIDAY/... As of 3 PM Thursday...A Small Craft
Advisory is in effect. Gale conditions are expected to develop
across the northern waters Fri morning and then across the southern
waters Fri eve.
A tightening pressure gradient ahead of a cold front will allow SW
winds to increase up to 25 to 30 kt this eve. The wind direction
will shift to the W later this eve and then NW overnight behind the
front. Winds should briefly slacken around the midnight hour before
returning to 25 to 30 kt toward morning. Sustained NW winds Fri will
be on the order of 25 to 30 kt with gusts of 30 to 35 kt. Wind gusts
will increase further by/during the afternoon and eve. Seas of 5 to
8 ft through this eve will be driven lower late tonight and Fri, but
are expected to remain in the 4 to 7 ft range.
SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 3 PM Thursday...Strong offshore flow will persist on the
southwest side of the large oceanic low expected to be located
400-500 nm off the Jersey coast. As a result, the Gale Warning
will continue Friday night into Saturday morning. A period of
Small Craft Advisory conditions are expected afterward. Fetch
limited waves in the strong northwest flow will combine
with large back-swell causing hazardous boating conditions.
Waves are expected to be highest across the outer waters
southeast of Cape Fear where the exposure to the northwest
fetch is greatest.
LONG TERM /SUNDAY THROUGH TUESDAY/...
As of 3 PM Thursday...The oceanic low will continue to shift
farther east during Sunday allowing a ridge of high pressure
to build southward from the Great Lakes Region. While a weakened
back-swell will continue to affect the area waters the local
wind wave from north flow will finally subside by Monday
morning as the ridge axis shifts overhead. During Tuesday, a
southwest wind may evolve quick enough for a period of Small
Craft Conditions as the next front approaches.
&&
.TIDES/COASTAL FLOODING...
As of 3 PM Thursday...Strong and slow moving low pressure south of
New England will create a pinched pressure gradient resulting in
strong offshore winds Friday and Saturday across the eastern
Carolinas and coastal waters. NW winds will gust to 25 to 35 kt and
perhaps to as high as around 40 kt and this will drive water away
from the coastline and result in abnormally low water levels. The
waning full moon will also contribute to the hazardous low water
levels. The best chance for blow-out tides and very low water levels
of around -2.0 ft MLLW will be during both low tides Friday, and the
morning low tide on Saturday.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...Wind Advisory from 9 AM to 6 PM EST Friday for NCZ087-096-099-
105>110.
MARINE...Small Craft Advisory until 6 PM EST Friday for AMZ254-256.
Gale Warning from 6 PM Friday to noon EST Saturday for AMZ254-
256.
Small Craft Advisory until 7 AM EST Friday for AMZ250-252.
Gale Warning from 7 AM Friday to noon EST Saturday for AMZ250-
252.
&&
NEAR TERM...RJD
SHORT TERM...SRP
LONG TERM...SRP
AVIATION...MRR
TIDES/COASTAL FLOODING...RJDHazardous weather outlook, Mar 1, 3:30 PM EST, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 330 PM EST Thu Mar 1 2018 AMZ250-252-022030- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 330 PM EST Thu Mar 1 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY... ...GALE WARNING IN EFFECT FROM 7 AM FRIDAY TO NOON EST SATURDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Gale Warning. Abnormally low water levels are likely during the time of low tide Friday and into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ254-256-022030- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 330 PM EST Thu Mar 1 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST FRIDAY... ...GALE WARNING IN EFFECT FROM 6 PM FRIDAY TO NOON EST SATURDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Gale Warning. Abnormally low water levels are possible during the time of low tide Friday and into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-110-022030- Coastal Pender-Coastal New Hanover-Coastal Brunswick- 330 PM EST Thu Mar 1 2018 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM EST FRIDAY... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This Afternoon and Tonight. Strong wind gusts are possible through this evening, highest in the vicinity of showers. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Near critically low relative humidity Friday afternoon will combine with strong northwest winds. This will allow soils to dry out. Similar conditions are expected on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ054-056-022030- Coastal Horry-Coastal Georgetown- 330 PM EST Thu Mar 1 2018 This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...This Afternoon and Tonight. Strong wind gusts are possible through this evening, highest in the vicinity of showers. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Wind gusts of 25 to 35 mph are expected Friday. Near critically low relative humidity Friday afternoon will combine with strong northwest winds. This will allow soils to dry out. Similar conditions are expected on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ017-023-024-032-033-039-055-058-059-022030- Marlboro-Darlington-Dillon-Florence-Marion-Williamsburg- Inland Georgetown-Central Horry-Northern Horry- 330 PM EST Thu Mar 1 2018 This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...This Afternoon and Tonight. Strong wind gusts are possible through this evening, highest in the vicinity of showers. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Wind gusts of 25 to 35 mph are expected Friday. Near critically low relative humidity Friday afternoon will combine with strong northwest winds. This will allow soils to dry out. Similar conditions are expected on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-022030- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick- 330 PM EST Thu Mar 1 2018 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM EST FRIDAY... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This Afternoon and Tonight. Strong wind gusts are possible through this evening, highest in the vicinity of showers. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Near critically low relative humidity Friday afternoon will combine with strong northwest winds. This will allow soils to dry out. Similar conditions are expected on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 27
In the hours before
Special weather statement, Mar 1, 4:34 PM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Wilmington NC
434 PM EST THU MAR 1 2018
SCZ023-032-039-012230-
Williamsburg SC-Florence SC-Darlington SC-
434 PM EST THU MAR 1 2018
...Strong Showers Approaching With Gusty Winds...
At 434 PM EST, Doppler radar was tracking a line of strong showers
approaching western Williamsburg, and western Florence counties.
Winds to 50 mph will be possible with these showers.
Locations impacted include...
Florence, Lake City, Kingstree, Timmonsville, Salters, Sardis, Hyman,
Effingham, Cades, Cartersville, Gourdin, Hebron, Friendfield, New
Hope, Evergreen, Scranton, Coward, Olanta, Lane and Greeleyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Expect gusty winds, and it is recommended that you remain indoors
until the showers pass.
&&
LAT...LON 3415 8013 3419 7982 3406 7956 3336 7977
3340 7985 3343 7988 3344 7987 3350 7996
3350 8010 3372 7998 3377 8000 3382 7991
3388 7988 3388 7994 3394 7997 3398 7990
3400 7990 3408 8003 3409 8008 3413 8013
TIME...MOT...LOC 2131Z 270DEG 45KT 3405 8011
8Special weather statement, Mar 1, 4:48 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Wilmington NC
448 PM EST THU MAR 1 2018
NCZ087-096-SCZ024-032-033-012230-
Robeson NC-Bladen NC-Marion SC-Florence SC-Dillon SC-
448 PM EST THU MAR 1 2018
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN BLADEN...ROBESON...
NORTHERN FLORENCE...DILLON AND NORTHERN MARION COUNTIES UNTIL 530 PM
EST...
At 448 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Maxton to Minturn and Florence. Movement
was to the east at 50 mph.
Wind gusts up to 50 mph will be possible with these storms. As a
result, weakened trees and limbs may be downed along with some power
outages.
Locations impacted include...
Florence, Lumberton, Marion, Dillon, Mullins, Red Springs, Pembroke,
Fairmont, Maxton, St. Pauls, Latta, Rowland, Quinby, Lake View,
Sellers, Blue Brick, Rex, Hamer, Hestertown and Shannon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3490 7894 3484 7890 3485 7867 3448 7892
3408 7928 3419 7988 3425 7978 3425 7976
3429 7971 3430 7963 3466 7943 3477 7933
3484 7935 3483 7919 3495 7903
TIME...MOT...LOC 2146Z 276DEG 43KT 3487 7940 3460 7954 3453 7959 3418
7987
SRPLocal storm report, Mar 1, 5:15 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
515 PM EST THU MAR 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 1 NW FLORENCE 34.19N 79.80W
03/01/2018 FLORENCE SC EMERGENCY MNGR
TREES DOWN ON PALMETTO STREET.
&&
EVENT NUMBER ILM1800001
43Special weather statement, Mar 1, 5:18 PM EST, 26 minutes before
Special Weather Statement National Weather Service Wilmington NC 518 PM EST THU MAR 1 2018 SCZ032-033-039-055-058-059-012245- Marion SC-Northern Horry SC-Williamsburg SC-Florence SC- Inland Georgetown SC-Central Horry SC- 518 PM EST THU MAR 1 2018 ...Strong Showers Moving Quickly Over Inland Northeast South Carolina... At 518 PM EST, Doppler radar was tracking a strong line of showers moving across Williamsburg and Western Georgetown county, moving to the east at 50 mph. Winds in excess of 45 mph will be possible with this shower. Locations impacted include... Conway, Horry, Andrews, Johnsonville, Hemingway, Hickory Grove, Rhems, Homewood, Pee Dee Crossroads, Oatland, Poston, Nesmith, Brittons Neck, Indiantown, Sampit, Dongola, Outland, Gresham, Earle and Morrisville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Thunderstorms can pose a variety of threats including gusty winds, small hail, cloud to ground lightning, and localized flooding. It is recommended that you remain indoors until the storm passes. && LAT...LON 3352 7986 3406 7936 3389 7895 3329 7946 TIME...MOT...LOC 2215Z 285DEG 42KT 3389 7947 8
Local storm report, Mar 1, 5:21 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
521 PM EST THU MAR 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG OLANTA 33.94N 79.93W
03/01/2018 FLORENCE SC DEPT OF HIGHWAYS
A TREE WAS REPORTED DOWN ON U.S. 301 NEAR OLANTA
ELEMENTARY SCHOOL.
&&
EVENT NUMBER ILM1800002
RJDLocal storm report, Mar 1, 5:34 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
534 PM EST THU MAR 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 2 W MCDONALD 34.55N 79.21W
03/01/2018 ROBESON NC EMERGENCY MNGR
A FEW TREES DOWN
&&
EVENT NUMBER ILM1800003
43The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 3:40 AM EST | Gale Warning | ILM | 59 hr | |
| Mar 1, 6:41 AM EST | Coastal Flood Advisory | ILM | New Hanover | 3 hr |
| Mar 1, 2:59 PM EST | Wind Advisory | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender, Robeson | 27 hr |
| Mar 1, 4:48 PM EST | Special Weather Statement | ILM | Robeson | 42 min |
| Mar 1, 5:04 PM EST | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Robeson | 56 min |
| Mar 1, 5:55 PM EST | Special Marine Warning | ILM | 65 min | |
| Mar 1, 6:25 PM EST | Special Weather Statement | ILM | Brunswick, New Hanover, Pender | 35 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.